Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 11, NWS Houston/Galveston, TX

May 1, 2021Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 1, 2021, 9:55 AM CDT for Harris County, Montgomery County, Texas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 9:55 AM CDT (14:55 UTC)
Expired
May 2, 2021, 9:43 AM CDT
In force
24 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Caney Creek near Splendora (SDAT2). The gauge peaked at 19.50 ft at May 1, 2021, 3:00 PM CDT.

actionminormoderate510152005/0105/0205/03
Action stage
13 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08070500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

355 
WGUS44 KHGX 011455
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
955 AM CDT Sat May 1 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

&&


TXC201-339-020300-
/O.NEW.KHGX.FL.W.0011.210501T1455Z-000000T0000Z/
/SDAT2.1.ER.210501T1412Z.210501T1430Z.210501T1435Z.NO/
955 AM CDT Sat May 1 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Caney Creek near Splendora.
* From this morning until further notice.
* At 9:30 AM CDT Saturday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CDT Saturday was 17.3 feet.
* Forecast...The river is expected to rise to a crest of 18 feet 
  this afternoon.
* Impact...At 17.0 feet, Minor lowland flooding begins as water 
  begins to spill into the pasture on the left downstream bank.
* Flood History...This crest compares to a previous crest of 17.4 
  feet on 04/26/1948.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$
5 follow-up statements
323 
WGUS44 KHGX 011539
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1039 AM CDT Sat May 1 2021

...Forecast flooding changed to Minor severity and increased in 
duration for the following rivers in Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

For the Caney Creek...including Splendora...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

&&


TXC201-339-020345-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T1800Z/
/SDAT2.1.ER.210501T1412Z.210501T2100Z.210502T0600Z.NO/
1039 AM CDT Sat May 1 2021

...Forecast flooding changed to Minor severity and increased in 
duration until early tomorrow afternoon...

The Flood Warning continues for
  the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 9:30 AM CDT Saturday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CDT Saturday was 17.3 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet 
  late this afternoon. It will then fall below flood stage just 
  after midnight tonight.
* Impact...At 19.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 18.6 
  feet on 10/29/1974.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$
313 
WGUS44 KHGX 011729
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1229 PM CDT Sat May 1 2021

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

For the Caney Creek...including Splendora...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

&&


TXC201-339-020530-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T2230Z/
/SDAT2.2.ER.210501T1412Z.210501T1800Z.210502T1030Z.NO/
1229 PM CDT Sat May 1 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until tomorrow afternoon...

The Flood Warning continues for
  the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 11:30 AM CDT Saturday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:30 AM CDT Saturday was 18.8 feet.
* Forecast...The river is expected to rise to a crest of 19.4 feet 
  this afternoon. It will then fall below flood stage late tonight.
* Impact...At 19.5 feet, Crockett Martin Road begins to take on 
  water.
* Flood History...This crest compares to a previous crest of 19.6 
  feet on 03/30/2018.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$
586 
WGUS44 KHGX 011905
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
205 PM CDT Sat May 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

For the Caney Creek...including Splendora...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

&&


TXC201-339-020715-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-000000T0000Z/
/SDAT2.2.ER.210501T1412Z.210501T1830Z.210502T0900Z.NO/
205 PM CDT Sat May 1 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Caney Creek near Splendora.
* Until further notice.
* At 1:30 PM CDT Saturday the stage was 19.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 PM CDT Saturday was 19.4 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  morning and continue falling to 3.1 feet early Thursday afternoon.
* Impact...At 19.5 feet, Crockett Martin Road begins to take on 
  water.
* Flood History...This crest compares to a previous crest of 19.6 
  feet on 03/30/2018.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$
330 
WGUS84 KHGX 020242
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
942 PM CDT Sat May 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

For the Caney Creek...including Splendora...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning at 945 AM CDT.

&&


TXC201-339-021445-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T1901Z/
/SDAT2.1.ER.210501T1412Z.210501T2000Z.210502T0700Z.NO/
942 PM CDT Sat May 1 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 8:30 PM CDT Saturday the stage was 18.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 PM CDT Saturday was 19.5 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 3.0 feet Thursday 
  evening.
* Impact...At 19.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 18.7 
  feet on 06/21/1993.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$
466 
WGUS84 KHGX 021443
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
943 AM CDT Sun May 2 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Caney Creek near Splendora affecting Harris and Montgomery 
  Counties.

TXC201-339-021545-
/O.CAN.KHGX.FL.W.0011.000000T0000Z-210502T1443Z/
/SDAT2.1.ER.210501T1412Z.210501T2000Z.210502T0700Z.NO/
943 AM CDT Sun May 2 2021

...The Flood Warning for the Caney Creek near Splendora has been 
cancelled...

The Flood Warning is cancelled for
  the Caney Creek near Splendora.
* At 8:30 AM CDT Sunday the stage was 16.4 feet.
* Forecast...The river is expected to fall to 3.0 feet Friday 
  morning.


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 7:34 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 1, 7:34 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
734 AM CDT Sat May 1 2021

.AVIATION [12Z TAF Issuance]...
Heavy rainfall continues southwest of DWH to HOU to LBX. Ceilings
range from VFR over the northwestern counties to IFR closer in to
the heavy rain axis. Strong easterly winds on the back side of the
convection/shear axis over CLL with sustained winds 15-20kts
gusting to 30 kts.

Expect the line to impact the LBX/SGR/HOU/IAH/GLS terminals 12-16z
then weaken and scattered showers to take over. Next band of
storms should move in from the southwest late this afternoon 22z
through 05z. Strong easterly inflow into these storms is possible
and could have a period of strong easterly or southeast winds.
Current TAFs have not been elevated to that point except GLS where
confidence in the stronger winds is present. By around 09z expect
steady improvements in VISBY/precip but MVFR-VFR should prevail.
45

&&

.MARINE...
Stronger ENE-ESE winds on tap today and as the big band of storms
coming ashore Freeport slowly shifts east expect gusty winds in
the storms/very low visby in heavy rain. SCA in effect for the
western Gulf waters mid morning and SCEC elsewhere. Winds this
afternoon could be a stronger and the SCA may need to be adjusted
into the eastern waters. Seas of 3-5 feet early this morning
should be building throughout the day and into tonight with seas
flirting with SCA conditions as well.

Strong rip currents and could become unusually strong rip currents
this afternoon...these strong rips should continue well into
Sunday morning.

SSW winds take over Sunday morning and then back to the SE Sunday
night and weaken Monday. Seas will still be elevated with the
longer fetch that develops. Cold front pushes off the coast around
sunset Tuesday and SCEC/SCA conditions should occur overnight.
45

&&

.PREV DISCUSSION /Issued 452 AM CDT Sat May 1 2021/...

.SHORT TERM [ Through Saturday Night]...

Widespread moderate to heavy rain and isolated thunderstorms will
continue to be the main concern over the next 12 to 24 hours.

Per latest water vapor satellite imagery, a broad upper-level low
is currently spinning just west of the Big Bend, TX. At the
surface, a coastal low continues to move over the Corpus Christi
area/Middle Coast, slowly moving northward into our region through
the day. The environment continues to be favorable for rainfall
early this morning. The warm front is almost stationary south of
Galveston to Victoria line, that, in combination with a strong
low-level frontogenesis maximized in the 925-825 mb layer, PWATs
near 2.0 inches and upper- level jet support; widespread rain will
continue to develop across the region. A constant weak low level
jet feed is also noted into the frontogenesis area; therefore, the
strongest rainfall rates continue to move across our
west/southwestern counties early this morning. Light rain are
expected across the entire region; however, the best focus for
moderate to heavy rain will be along and west of I-10 through late
morning. Additional rain totals of 1 to 3 inches will be
possible, locally higher. While instability looks limited (SBCAPE
<700 J/kg) due to extensive cloud cover, a few strong
thunderstorms cannot be ruled out given effective bulk shear in
the 30-45 knots range. The main focus for strong storms will be
south of a line from CLL to SGR to LBX with gusty winds as the
main threat.

As the day progresses, there could be a brief lull in
precipitation late this morning/early afternoon, mainly north of
I-10. The next round for moderate to heavy rain and isolated to
scattered thunderstorms arrives late this afternoon (between
22-00Z Sunday). Forcing and dynamics will be enhanced across the
region as the aforementioned upper low lifts northeastward into
eastern TX and the Lower MS Valley. Have leaned towards CAMS /Hi-
res models for PoPs for this period. Convection/showers will
gradually diminish from southwest to northeast by late
tonight/early Sunday morning.

Have continued with the Flash Flood Watch across much of the
region through 12Z Sunday. 05

.LONG TERM [Sunday Through Saturday]...

Drier conditions will gradually filter in on Sunday with some
lingering showers possible across our northeastern counties as the
sfc low and upper-low move out of the region. It will be warm as
southerly winds returns to the area during the afternoon hours.
Speaking of warm conditions, Monday is shaping up to be a very
warm day. 850 mb temperatures exceed the 90th percentile of NAEFS
guidance and southerly flow should bring highs in the upper 80s
and low 90s. Raised high temperatures toward the 75th percentile
of model guidance.

Another upper trough will moves into the southern Plains early
next week with a cold front passage Tuesday afternoon and evening.
Latest GFS, ECMWF and NAM continue in good agreement with this
system, brining the front by midday Tuesday and off the coast by
Tuesday evening. Scattered showers and storms are expected along
and ahead the front. With PWATs in the 2.0 inches, some locally
heavy rain cannot be ruled out. Drier weather returns by Wednesday
with an upper-ridge over the southern Plains.

05

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  75  66  85  70  89 /  90  90  20   0   0
Houston (IAH)          76  67  84  71  90 /  80  80  30   0   0
Galveston (GLS)        75  71  81  74  84 /  70  80  30   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...Flash Flood Watch through Sunday morning for the following
     zones: Austin...Brazoria
     Islands...Brazos...Burleson...Coastal Brazoria...Coastal
     Jackson...Coastal Matagorda...Colorado...Fort
     Bend...Grimes...Houston...Inland Brazoria...Inland
     Harris...Inland Jackson...Inland
     Matagorda...Madison...Matagorda
     Islands...Montgomery...Northern Liberty...Polk...San
     Jacinto...Trinity...Walker...Waller...Washington...Wharton.

     High Rip Current Risk through this evening for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
     for the following zones: Coastal waters from High Island to
     Freeport TX out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from High Island to Freeport TX from 20 to 60
     NM.

     Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 9 AM CDT this morning
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM.

&&

SHORT TERM...05
LONG TERM...05
AVIATION...45
MARINE...45
FIRE WEATHER...45

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:36 PM CDTRiver Flood WarningHGXMatagorda, Wharton65 hr
May 1, 3:44 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 1 more3 hr
May 1, 4:43 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda17 hr
May 1, 4:50 AM CDTSmall Craft AdvisoryHGX17 hr
May 1, 5:06 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 6:01 AM CDTSpecial Marine WarningHGX59 min
May 1, 6:08 AM CDTAreal Flood WarningHGXAustin, Brazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 7:49 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Matagorda3 hr
May 1, 7:59 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton4 hr
May 1, 8:04 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton7 days
May 1, 9:09 AM CDTAreal Flood WarningHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXJackson72 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXJackson, Wharton12 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXColorado, Jackson, Wharton52 hr
May 1, 12:00 PM CDTAreal Flood WarningHGXBrazoria, Matagorda3 hr
May 1, 12:37 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton2 hr
May 1, 1:53 PM CDTRiver Flood WarningHGXBrazoria21 days
May 1, 1:53 PM CDTRiver Flood WarningHGXAustin, Colorado, Fort Bend, Wharton3 days
May 1, 2:15 PM CDTRiver Flood WarningHGXLavaca21 days
May 1, 2:25 PM CDTAreal Flood AdvisoryHGXWaller8 hr
May 1, 2:29 PM CDTAreal Flood AdvisoryHGXWaller8 hr
May 1, 4:13 PM CDTAreal Flood AdvisoryHGXMontgomery6 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.